MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST; DUAL BLADE RETRACTOR

INTUITIVE SURGICAL, INC ENDOWRIST; DUAL BLADE RETRACTOR
Model Number 470249-09
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/12/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) has not received the da vinci product with an alleged issue to perform failure analysis.A follow-up mdr will be submitted if the product is returned and evaluated and/or if additional information is received.
 
Event or Problem Description
It was reported that during a da vinci-assisted mitral valve repair surgical procedure, the customer stated that the dual blade retractor instrument installed on the universal surgical manipulator (usm3) was not moving as desired.An intuitive surgical, inc.(isi) technical support engineer (tse) suggested to reseat the sterile adapter (sa) but the customer was unable to do so.The procedure continued as planned with no report of patient injury.
 
Event or Problem Description
Refer to h10/h11 for follow-up information.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the dual blade retractor instrument involved with this complaint and completed the device evaluation.Failure analysis investigation did not confirm the customer reported complaint.The reported issue with the instrument could not be replicated nor confirmed.Visual inspection was performed, and no grip misalignment was observed.No issues with manual articulation of the instrument's inputs were observed.The grip tips moved accordingly.The instrument was placed and driven on an in-house system.The instrument passed the recognition and engagement tests.The instrument moved intuitively with full range of motion in all directions.The grips/tips (for scissors) opened and closed properly.The instrument was fully functional.No product issue was identified.

Brand Name
ENDOWRIST
Common Device Name
DUAL BLADE RETRACTOR
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key18853209
Report Number2955842-2024-11982
Device Sequence Number20639721
Product Code NAY
UDI-Device Identifier00886874112403
UDI-Public(01)00886874112403(11)221006(10)K10221009
Combination Product (Y/N)N
Initial Reporter CountryTU
PMA/510(K) Number
K131861
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 04/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number470249-09
Device Catalogue Number470249
Device Lot NumberK10221009 0016
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/12/2024
Supplement Date Received by Manufacturer04/02/2024
Initial Report FDA Received Date03/06/2024
Supplement Report FDA Received Date04/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/06/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown